Many drugs and many foods also effect the liver enzymes that are used to metabolize various compounds (which are the liver enzymes in the article mentioned by eric).Grapefruit is notorious for this. It doesn't typically cause any overt toxicity, but it does factor heavily in the "drug interaction" end of things. If you take drug X and it changes the metabolism of drug Y you may end up with more Y or less Y than you need and that that can increase side effects or decrease the effectiveness of the medication. Some of the blood thinners are really sensitive to how much you need in your blood stream so it can be really important to know how other medications effect the metabolism. This is why some drugs have big warnings about not taking other drugs. If the metabolism gets blocked you can build up very high levels.Alcohol and Tylenol is a major one of these. If you drink regularly you need to reduce your use of Tylenol because the metabolism of Tylenol is altered and it becomes toxic at much lower doses in alcoholics than in abstainers.K.
Irritable Bowel Syndrome and Digestive Health Support Forum
A forum community dedicated to Irritable Bowel Syndrome and Digestive Health Support. Come join the discussion about treatment, diet, health, lifestyles, spirituality, medication, research, recovery, and more!